Degrees of rational characters of finite groups

Gabriel Navarro, Pham Huu Tiep

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


A classical theorem of John Thompson on character degrees states that if the degree of any complex irreducible character of a finite group G is 1 or divisible by a prime p, then G has a normal p-complement. In this paper, we consider fields of values of characters and prove some improvements of this result.

Original languageEnglish (US)
Pages (from-to)1121-1142
Number of pages22
JournalAdvances in Mathematics
Issue number3
StatePublished - Jun 2010
Externally publishedYes


  • Normal p-complement
  • Rational character

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Degrees of rational characters of finite groups'. Together they form a unique fingerprint.

Cite this